NMT Headaches... Anyone else?
- 12-07-2012, 11:52 PM
NMT Headaches... Anyone else?
Just curious if anybody else has gotten wicked headaches when taking N-Methyltyramine (NMT). I've tried it as a stand alone as well as in proprietary blends and everytime, without exception, I get a nasty headache. I've read about its' supposed benefits as a dietary supplement but, for me anyway, the side effects outweight any benefit. Curious if anybody knows why it causes these headaches (I have yet to find any solid data regarding this).
- 12-09-2012, 11:55 AM
tyramine is well known for the "cheese effect" which usually comes on with people that are on MAO inhibitors. tyramine can be a potent vasoconstrictor if MAO does not act on it.
I dunno if this has anything to do with NMT but its likely that it too has the potential to do the same. NMT is just a nasty ingredient. There is little positive in the way of pharmacological properties and much negativeAnabolicminds.com Featured Author
- 12-09-2012, 02:13 PM
Thanks for the info. PA.
I remember how, right after the Ephedra ban, it seemed like almost every supplement company felt compelled to dump a bunch of Yohimbe into their proprietary blends. It ruined so many thermogenics that would have otherwise been decent without a bunch of Yohimbe. It seems like the same approach is being taken with NMT in regard to DMAA possibly being banned.
12-09-2012, 03:02 PM
NMT is not as dangerous as yohimbine, but its still a dirty stim
Anabolicminds.com Featured Author
12-09-2012, 09:51 PM
But back to NMT... I'll never take a supplement that contains that crap again. Too many negatives(including the worst headaches I've ever experienced) and no positives; at least not for me. Thanks for the info. PA.
12-10-2012, 07:24 AM
12-10-2012, 09:30 PM
12-10-2012, 10:50 PM
12-11-2012, 12:39 AM
I think most people overdose yohimbine. 2.5-5 mg is all thats needed but alot of companies seem to put a lot more than that. I find the best application to be with EC, IE 25mg E/200mg C/ 2.5 mg Y, at that dose it has a nice synergy with EC and dosn't cause all the bad sides.
12-11-2012, 07:35 PM
12-11-2012, 07:38 PM
12-11-2012, 07:44 PM
12-11-2012, 07:50 PM
12-11-2012, 07:59 PM
12-11-2012, 08:16 PM
12-11-2012, 08:38 PM
I know Wikipedia is not the best source of the information, but it can point one in the right direction. If you read the pharmacology part under yohimbine it does state which serotonin 5-HT receptor it affects. If compared with the info in article on 5-HT receptors, the yohimbine is mentioned either as agonist or antagonist under many of the specific types of 5-HT receptors. Then if you read the symptoms of Serotonin syndrome you will find many of the side effects you and many others experience mentioned. I am not saying this may be 100% correct, rather that it could be a possible explanation. It is 1am in Sweden, but I can try to provide specific articles about this matter within near future.
On a side note, I do not think it matters if the serotonin receptors are directly or indirectly affected to cause the serotonin syndrome. From what I can read, the serotonin syndrome can equally be caused by amphetamine or methylphenidate which only affects dopamine and norepinephrine receptors. So the serotonin receptors are probably affected though the chain of events you are describing. But in the end, the serotonin receptors are affected, which gives the possibility to cause serotonin syndrome.
Regarding the varying reactions to yohimbine, I suppose, some people are more sensitive than others. I tried yohimbine two years back in the ALRIs Poison. The first three days it gave me loose or liquid bowel movements, after that no negatives. I got slightly stimulated in contrast to the global version of the Poison that had the yohimbine removed.
12-11-2012, 08:47 PM
12-12-2012, 09:37 AM
12-12-2012, 07:46 PM
01-09-2013, 08:53 PM
The results: No nasuea, no shiverring, no wishing I was dead because I felt so awful. On the contrary, I felt great with the exception of a horribly flushed face. The Mrs. was pretty satisfied at the end of the night, too.
I would really be intersted in finding out what causes this phenomenon. I'd love to hear PA or Neuron's take on it.
Similar Forum Threads
- By depfreeman450 in forum AnabolicsReplies: 6Last Post: 05-31-2010, 09:38 AM
- By drveejay11 in forum AnabolicsReplies: 7Last Post: 02-11-2003, 10:00 AM
- By macattack in forum AnabolicsReplies: 23Last Post: 02-03-2003, 05:01 PM
- By 1Fast400 in forum General ChatReplies: 12Last Post: 01-05-2003, 01:37 AM
- By YellowJacket in forum General ChatReplies: 15Last Post: 12-19-2002, 08:25 PM